Nov 30, 2011
I found out that I was positive in October of last year. I have responded well to medication and the virus is now undetectable. For the past six months, I have had outbreaks of psoriasis on various parts of my body. Is this a side effect of the medication or a side effect of HIV?
Response from Dr. Henry
HIV infection and psoriasis can occur in same patients. Since psoriasis is believed to be related to immune dysfunction it is not surprising that HIV infection and/or treatment can have varying impact on course of psoriasis. Most patients do OK when treated for psoriasis while on HIV medications though a subset there may be a paradoxical worsening. I would make sure that the diagnosis of psoriasus is corrent and if so appropriate treatment (often seek consultation from a dermatologist). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Night Sweats A Symptom Of Acute HIV Infection?
- Is Oral Ulcers A Symptom Of Acute HIV Infection?
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Can Lymph Node Discomfort Come And Go?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.